Properties of lush spaces and applications to Banach spaces with numerical index 1

Tom 190 / 2009

Kostyantyn Boyko, Vladimir Kadets, Miguel Martín, Javier Merí Studia Mathematica 190 (2009), 117-133 MSC: Primary 46B20; Secondary 46B03, 46B04, 47A12. DOI: 10.4064/sm190-2-2

Streszczenie

The concept of lushness, introduced recently, is a Banach space property, which ensures that the space has numerical index $1$. We prove that for Asplund spaces lushness is actually equivalent to having numerical index $1$. We prove that every separable Banach space containing an isomorphic copy of $c_0$ can be renormed equivalently to be lush, and thus to have numerical index $1$. The rest of the paper is devoted to the study of lushness just as a property of Banach spaces. We prove that lushness is separably determined, is stable under ultraproducts, and we characterize those spaces of the form $X =(\mathbb R^n, \|\cdot\|)$ with absolute norm such that $X$-sum preserves lushness of summands, showing that this property is equivalent to lushness of $X$.

Autorzy

  • Kostyantyn BoykoDepartment of Mechanics and Mathematics
    Kharkov National University
    Pl. Svobody 4
    61077 Kharkov, Ukraine
    e-mail
  • Vladimir KadetsDepartment of Mechanics and Mathematics
    Kharkov National University
    Pl. Svobody 4
    61077 Kharkov, Ukraine
    e-mail
  • Miguel MartínDepartamento de Análisis Matemático
    Facultad de Ciencias
    Universidad de Granada
    18071 Granada, Spain
    e-mail
  • Javier MeríDepartamento de Análisis Matemático
    Facultad de Ciencias
    Universidad de Granada
    18071 Granada, Spain
    e-mail

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek